Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
myskinishorrible

Why did my friend use accutane and not get an initial breakout?

Recommended Posts

I have one friend who used accutane and his face was horrible for a while and then never a pimple again it seems like. Another friend used it and he said he never had any initial breakout, and only had dry lips while he took it. Is there a way to know if you will or won't get the terrible breakout? I had bad acne when I was 14, 15, and 16, it started to clear up 17, 18, and 19, but now I'm 20 and it has come back. I think I am through the worst of it but I want to know if I got on accutane if I would get a really bad breakout. If not then what am I waiting for!

Share this post


Link to post
Share on other sites

because a lot of people dont have an initial breakout. However almost everyone on this site will swear you will get one because they are all negative and will only tell you the negative thigns about accutane and all the side effects which only occur in a rare amount of people. I have like 5 friends who took accutane, no initial breakout and i dont think one of them had any serious side effects. People on this site are really negative and dont realize that if it happened to them they are just a small percent of the people who do get negative side effects from accutane.

Share this post


Link to post
Share on other sites

I started accutane 44 days ago and i have cleared up dramatically. I have not experienced an initial breakout. I still have one cyst on my forhead and small acne but nothing compared to like before. However, i have a lot of redmarks. Dont worry about the IB. Things will be good by the end of your course.

Share this post


Link to post
Share on other sites

YOu know drug companys have to tell the worse posible side effects of which you may get all or none. Everyone will react differently to drugs. Although I was worried about getting a huge break out from accutane I was more worried about the psychological effects. Both of which I never got... So far. Im 3 months in at 40 mg and so far freaking great!!! I am 36 and never really had breakouts super bad on my face... But my scalp on the other hand.... Id hate to see the scar damage to my scalp if I were to shave my head. Ugh... .

Im just guessing now but since Im older and have gone through many years of acne woes I feel that I never got the I.B's because I have had at one point acne all over and been through the worst of it. I did get like 3 major acne cyst on my face and am now nursing one on my scalp since starting but they are nothing compaired to what I used to get, and very few and far between. Im still not done with my treatments and Im sure they are going to up my dose the next visit which is friday.

The worse thing Im experiencing right now is the dry lips and eyes which now I am addicted to chapstick.. Which is no biggie. My liver enzymes did get a lil elevated which they were before hand and I had done some work (diet and excercise) to get it back down to normal levels. The time before they were high but just barely and this last time they were still high but have droped some. I've been taking omega3's and eating lots of sushi and eating well over all which I believe is helping.

I was SUPER oily and that was the first thing to go away!!! That alone has made it SO worth it to me. So basicly its going to happen or it wont. You just have to come to terms with what you're willing to live with in the short term for the long term effects. For me I couldnt stay over girls or anyones house cause I was afraid of leaving a bloody mess on their pillows from my scalp. I didnt want anyone touching me on my head or face because I was so freaking greasy either. That was really cramping my style and making me angry. I told my self that if I get a bad IB well Im not going out anyway anymore what am I missing out on? I was just waisting time that if I ever decided to take the treatment was going to have to use up anyway. Now its all good! At this point I could have a good nights comfortable sleep with out having to worry about what bloody massacar I was going leave on their pillow the next day. When girls jokingly pinch my cheeks or rub my face or touch my hair I dont have to cringe and pull away from them creating an awkward situation. NO more my friend...

So this is what its like to be normal? It sucks to think of all the years of normalacy Ive missed out on.

I guess after all that what I was trying to say is if the bad breakout is all you're worried about I say dont!!! Dont worry cause you already have bad acne... Well bad enough to concider taking accutane any way... Its only temporary. You will get over it and then its all gravy after that... GRAVY!!!! You can always stop. If it gets that bad you can always stop... And start again for that matter...

Good luck!!!

Share this post


Link to post
Share on other sites

I didn't have an Initial breakout... just normal breakout but a lot better skin compared to before, Ive been scarred because of my stupid mistakes.

Share this post


Link to post
Share on other sites

bottom line is everyone is biologically different. some people have severe acne and don't notice an initial breakout so they say they never got one. some with moderate acne go on accutane and suddenly everything gets pushed to the surface and they will tell you that their IB was horrible.

Share this post


Link to post
Share on other sites

Everyone is different, you can't keep yourself from taking accutane because you are scared of the IB. Would you rather have an IB that could last for months (at most) or acne for the rest of your life?

Share this post


Link to post
Share on other sites

Hello there,

I'm on day 18 on Sotret (generic Accutane) and I did not experience breakout...well, I did breakout, but i believe it wasn't due to the accutane but just a regular breakout that was due from prior weeks. The breakout wasn't bad, just a few pimples/cysts here and there. However, I do have to note that I broke out a little on my forehead (where I seldomly get pimples). So that's that.

I was very scared of this IB from reading all the stories from this site, but It wasn't as bad as I thought. However, I'm only on 10mg/day...bumping to 40mg in 2 weeks... I hope that I don't get my IB then. =(

Share this post


Link to post
Share on other sites

I'm not trying to be 'negative', as another posting implied, I'm just going to tell the truth. I had mild to moderate acne, but at the very beginning end of moderate acne. Once I started accutane my face exploded - literally with dozens of pimples in a matter of a few days.

It's day 23 of 60 mg per day (24 yr old female, 5"11, 135lbs) and theres no end in sight yet for this breakout.

I know that this will be a better method of treatment long term, but make no mistake about it, for those who do get severe IB's, it's difficult to deal with especially if you aren't used to it. As well, the red marks that ensue afterwards are something that take months to heal.

Don't mean to be a negative betty, just thought this perspective might help some of those in similar situations. I guess I was just one of those unlucky ones?

Share this post


Link to post
Share on other sites

I also did not experience an initial breakout. Then again, I've let antibiotics course through my veins for many years. I don't know if that's a connection. Was your non-IB friend on antibiotics before the accutane course? What your semi-IB friend? Sadly, the cliche term "everyone reacts differently" is so true. It really is.

Share this post


Link to post
Share on other sites
I also did not experience an initial breakout. Then again, I've let antibiotics course through my veins for many years. I don't know if that's a connection. Was your non-IB friend on antibiotics before the accutane course? What your semi-IB friend? Sadly, the cliche term "everyone reacts differently" is so true. It really is.

Thats a good point about the antibiotics... Ive been on Tetra, mino, doxy for YEARS.. Of course I had to stop right before going on the tane and I figured that I would have just busted all out with the IB days after stopping the antibiotics. Which I waited a full week before starting accutane and still nothing had happened... Lucky I guess or who knows what...

Share this post


Link to post
Share on other sites

no IB for me and i'm into my 2nd month. my derma said that the more under control your skin is before you take accutane, the better the chance you won't break out.

Share this post


Link to post
Share on other sites

This has really helped me. I've been on accutane for about 20 days now and I haven't had an initial breakout.....yet (fingers crossed) I'm assuming it's because I've been on birth control for a while.

Share this post


Link to post
Share on other sites

I did not have an initial breakout period. I'm on my 4th month, and I saw results almost immediately. I get an occasional zit, but I had no initial breakout. I'm not sure why, though: I wasn't taking antibiotics a long time before starting, and my birth control wasn't helping my skin either. My skin was not under control at all before I started the Accutane

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×